New York, 2016Damaging Winds in New York, August 13, 2016
August 13, 2016 · NWS BGM · 17 events in 7 counties and zones
Showers and thunderstorms developed across the region Saturday afternoon. These storms developed ahead of a strong storm system within a very warm, extremely moist and unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across the region Saturday afternoon. These storms developed ahead of a strong storm system within a very warm, extremely moist and unstable atmosphere. As these storms moved northeast, some of these storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 13, 1:38 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 13, 1:38 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
238 PM EDT SAT AUG 13 2016
.SYNOPSIS...
High heat and humidity will remain in place through Sunday,
including scattered thunderstorms with heavy rain. A frontal
system moving through lower Canada late Sunday will bring some
relief to the very warm and moist conditions. Warmer weather and another
round of thunderstorms is expected on Tuesday.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
230 PM Update...
ML-Cape values have climbed above 2000 j/kg over portions of
central New York and northeast Pennsylvania. Combined with better
than anticipated shear values over New York State, the
instability is producing increased severe potential in the form of
Supercell Composites around 2.
A slight risk for severe thunderstorms now exists over central New
York, with marginal risk down through northern Pennsylvania. The
main threats are heavy rain and gusty winds.
1220 PM Update...
Many urban locations are already above 100 degrees for apparent
temperature. We issued a heat advisory for the Finger Lakes up to
Syracuse and from Luzerne up to Pike through 6 PM.
10 AM Update...
Latest SPC mesoanalysis depicts an area of convective inhibition
over upstate NY, with CAPEs building to the southwest through
northern Ohio. Based on this data, we pulled back the POPs through
noon, but left the afternoon forecast as is.
Still think marginal wind shears and warm mid levels preclude much
of a severe threat. PWATs around 2 inches bear watching for heavy
downpours.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/...
Tonight...A brief increase in thunderstorm coverage is expected
early this evening as the short wave passes through. Thereafter,
convection will decrease, though the very moist atmosphere will
still cause a few showers or thunderstorms overnight.
Sunday...A storm system moving through southern Canada will drag a
cold front across New York and Pennsylvania. The best chance for
vigorous convection continues to be the southern half of the
forecast area, where greater destabilization is expected from
diurnal heating. PWATs remain abnormally high (near 2 inches), so
heavy rain will remain a significant threat in any thunderstorm.
The cold front will drop to just south of our FA on Monday. Drier
air with temperatures in the lower to middle 80s will slide across
our region.
Yet another storm will swing out of the Ohio Valley on Tuesday,
bringing another chance for thunderstorms. We don't plan to
include heavy rain wording with the thunderstorms this far out.
But given the high PWATs will be just to our south on Monday, it's
easy to imagine much of that moisture making a run at us again
once the winds turn southwesterly in advance of the front.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Medium range models maintain the anomalous subtropical ridge
through Wednesday before polar jet stream energy breaks down the
northern edge of the pattern on Thursday and Friday. Therefore,
moist southwesterly flow will continue to serve periodic weak
waves moving through the mid-Atlantic and Northeast with chances
for shower and thunderstorm activity each day. Ensemble
probabilities for more than one-tenth of an inch of rain are quite
high from Tuesday night into Wednesday. 00Z GFS/ECMWF and
Canadian models suggest a similar idea. Given that this is in the
Day 4-5 time frame, we won't bite on anything more than chance
PoPs, but if model continuity holds, that should be the best time
for rain this coming week.
Overall temperatures and humidity levels will be down from the
current oppressive conditions to just a little above the seasonal
norm.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Isolated SHRA/TSRA possible at any time, for any terminal today,
but highest confidence focused between 18Z-02Z as multiple waves
move across the region and help to sag main surface boundary
south into CNY. Highest opportunity for TSRA restrictions will
extend from KSYR-KRME with decreasing potential toward KAVP. While
IFR VSBYS are possible in heavy rain, confidence only highest in
next few hours at CNY terminals to include in the TAFS right now.
Future amendments likely as storms evolve.
Lull in active weather occurs again by late this evening, but
soupy low levels will again promote fog restrictions at KELM with
minor restrictions to visibility possible elsewhere, especially
terminals that see rain. Showers, storms possible again from mid
Sunday morning on, especially southern terminals.
Winds becoming SW 5-10 KTS and occasionally gusty to 15-20 KTS
this afternoon, diminishing to VRBL again late.
OUTLOOK...
Sunday night...Occasional restrictions in haze/fog and periodic
thunderstorm activity.
Monday - Thur...Still the chance of some showers/storms around
with associated restrictions however relatively low confidence
during this period.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 6 PM EDT this evening for PAZ044-047-048-
072.
NY...Heat Advisory until 6 PM EDT this evening for NYZ016>018.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...JAB
AVIATION...HedenHazardous weather outlook, Aug 13, 1:45 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT SAT AUG 13 2016
NYZ009-015-022>025-036-037-044>046-055>057-141845-
NORTHERN ONEIDA-YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
245 PM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR LATE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS
AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF
A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING,
MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS
WILL PRODUCE STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ016>018-141845-
SENECA-SOUTHERN CAYUGA-ONONDAGA-
245 PM EDT SAT AUG 13 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR LATE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS
AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF
A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING,
MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS
WILL PRODUCE STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ044-047-048-072-141845-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
245 PM EDT SAT AUG 13 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR LATE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS
AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF
A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING,
MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS
WILL PRODUCE STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ062-PAZ038>040-043-141845-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
245 PM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF WARM TEMPERATURES AND HIGH HUMIDITIES WILL
PRODUCE HEAT INDICES IN THE UPPER 90S THIS AFTERNOON.
SCATTERED THUNDERSTORMS WILL PRODUCE ISOLATED HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON SUNDAY IN ADVANCE OF
A COLD FRONT. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING,
MAINLY IN POOR DRAINAGE AND URBANIZED AREAS. A FEW THUNDERSTORMS
WILL PRODUCE STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 2:40 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT SAT AUG 13 2016
NYZ022>024-132030-
SCHUYLER NY-CHEMUNG NY-STEUBEN NY-
340 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SCHUYLER...
SOUTHEASTERN STEUBEN AND NORTHWESTERN CHEMUNG COUNTIES ...
AT 340 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LINDLEY...OR 8 MILES SOUTHWEST OF CORNING...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CATON AROUND 345 PM EDT.
ERWINS AND GANG MILLS AROUND 350 PM EDT.
PAINTED POST...SOUTH CORNING AND COOPERS PLAINS AROUND 355 PM EDT.
CORNING AND EAST CORNING AROUND 400 PM EDT.
BIG FLATS AND MEADS CREEK AROUND 405 PM EDT.
HORNBY AROUND 410 PM EDT.
MONTEREY AROUND 415 PM EDT.
MILLPORT AROUND 425 PM EDT.
LAT...LON 4247 7699 4246 7697 4224 7667 4200 7702
4200 7725 4203 7731
TIME...MOT...LOC 1940Z 213DEG 27KT 4205 7716
DJPSpecial weather statement, Aug 13, 2:47 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 PM EDT SAT AUG 13 2016
NYZ009-132030-
NORTHERN ONEIDA NY-
347 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ONEIDA COUNTY ...
AT 347 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF I-81 EXIT 33...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ONEIDA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4341 7539 4334 7588 4348 7581 4342 7553
4350 7536
TIME...MOT...LOC 1947Z 256DEG 43KT 4340 7594
BJTSpecial weather statement, Aug 13, 3:19 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT SAT AUG 13 2016
NYZ025-055-132045-
TIOGA NY-TOMPKINS NY-
419 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TOMPKINS AND
NORTHERN TIOGA COUNTIES ...
AT 418 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WILLSEYVILLE...OR 11 MILES NORTHWEST OF OWEGO...MOVING
NORTHEAST AT 35 MPH.
SMALL HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BROOKTONDALE AROUND 430 PM EDT.
CAROLINE...BERKSHIRE AND SLATERVILLE SPRINGS AROUND 435 PM EDT.
RICHFORD AROUND 440 PM EDT.
DRYDEN AROUND 445 PM EDT.
LAT...LON 4257 7626 4241 7625 4241 7613 4237 7612
4237 7611 4233 7612 4232 7611 4212 7636
4222 7654 4226 7653
TIME...MOT...LOC 2018Z 217DEG 30KT 4224 7639
DJPThunderstorm Wind, Tioga
- When
- August 13, 3:35 PM EST to 3:45 PM EST
- Where
- Tioga County, 1.23 mi NW of Willseyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.290, -76.400
A thunderstorm moved across the region and became severe. This thunderstorm resulted in trees and wires being knocked over on Coddington Road.
Thunderstorm Wind, Tioga
- When
- August 13, 3:45 PM EST to 3:55 PM EST
- Where
- Tioga County, 1.23 mi SE of Willseyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.270, -76.360
A thunderstorm moved across the region and became severe. This thunderstorm resulted in trees and wires being knocked over on Prospect Valley Road.
Thunderstorm Wind, Tioga
- When
- August 13, 3:50 PM EST to 4:00 PM EST
- Where
- Tioga County, 1.68 mi ESE of Candor
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.220, -76.300
A thunderstorm moved across the region and became severe. This thunderstorm resulted in trees and wires being knocked over and landed on a house on Fairfield Road.
Thunderstorm Wind, Tioga
- When
- August 13, 4:02 PM EST to 4:12 PM EST
- Where
- Tioga County, East Berkshir
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.300, -76.130
A thunderstorm moved across the region and became severe. This thunderstorm resulted in multiple trees being knocked over on Wilson Creek Road.
Thunderstorm Wind, Madison
- When
- August 13, 4:32 PM EST to 4:42 PM EST
- Where
- Madison County, 2.94 mi NNE of Madison
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 42.940, -75.460
A thunderstorm moved across the region and became severe. This thunderstorm resulted in damage to a roof and caused a silo to be blown over.
Thunderstorm Wind, Oneida
- When
- August 13, 4:40 PM EST to 4:50 PM EST
- Where
- Oneida County, Whitesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 43.120, -75.300
A thunderstorm moved across the region and became severe. This thunderstorm resulted in a tree being knocked over on Judd Road.
Thunderstorm Wind, Chenango
- When
- August 13, 4:46 PM EST to 4:56 PM EST
- Where
- Chenango County, 0.51 mi W of New Berlin
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.620, -75.340
A thunderstorm moved across the region and became severe. This thunderstorm resulted in numerous trees being knocked over across the county.
Thunderstorm Wind, Otsego
- When
- August 13, 4:55 PM EST to 5:05 PM EST
- Where
- Otsego County, 4.87 mi NNW of Gilbertsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.530, -75.380
A thunderstorm moved across the region and became severe. This thunderstorm resulted in a large branch being knocked down.
Thunderstorm Wind, Otsego
- When
- August 13, 4:56 PM EST to 5:06 PM EST
- Where
- Otsego County, 1.72 mi SE of Edmeston
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.680, -75.210
A thunderstorm moved across the region and became severe. This thunderstorm resulted in multiple trees and wires being knocked over throughout the county.
Thunderstorm Wind, Otsego
- When
- August 13, 5:24 PM EST to 5:34 PM EST
- Where
- Otsego County, 1.01 mi W of Richfield Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.850, -74.990
A thunderstorm moved across the region and became severe. This thunderstorm resulted in large limbs and wires being knocked over.
Thunderstorm Wind, Cayuga
- When
- August 13, 7:10 PM EST to 7:20 PM EST
- Where
- Cayuga County, Venice Center
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.730, -76.550
A thunderstorm moved across the region and became severe. This thunderstorm resulted in several trees being knocked over in Venice Center along Niles and Ledyard Road.
Thunderstorm Wind, Cayuga
- When
- August 13, 7:20 PM EST to 7:30 PM EST
- Where
- Cayuga County, 1.23 mi SW of Owasco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.840, -76.470
A thunderstorm moved across the region and became severe. This thunderstorm resulted in a tree being knocked over on Valentine Road.
Thunderstorm Wind, Onondaga
- When
- August 13, 7:28 PM EST to 7:38 PM EST
- Where
- Onondaga County, 2.02 mi W of Marcellus
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.980, -76.360
A thunderstorm moved across the region and became severe. This thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Onondaga
- When
- August 13, 7:30 PM EST to 7:40 PM EST
- Where
- Onondaga County, Borodino
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 42.870, -76.320
A thunderstorm moved across the region and became severe. This thunderstorm resulted in over 100 trees being snapped and uprooted, a hay wagon being knocked over, and forced vehicles to be lifted.
Thunderstorm Wind, Onondaga
- When
- August 13, 7:38 PM EST to 7:48 PM EST
- Where
- Onondaga County, 0.86 mi NW of La Fayette
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.890, -76.110
A thunderstorm moved across the region and became severe. This thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Onondaga
- When
- August 13, 7:41 PM EST to 7:51 PM EST
- Where
- Onondaga County, Pompey
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.900, -76.020
A thunderstorm moved across the region and became severe. This thunderstorm resulted in trees being knocked over.
Thunderstorm Wind, Onondaga
- When
- August 13, 7:50 PM EST to 8:00 PM EST
- Where
- Onondaga County, 0.69 mi S of Kirkville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 43.060, -75.970
A thunderstorm moved across the region and became severe. This thunderstorm resulted in numerous trees being knocked over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in New York, August 13, 201623 injured · $1.0 million · 70 kt wind · 94 events
- Flash Flooding and Flooding in Missouri, August 13 to 17, 20161 death · $220,000 · 12 events
- Hail and Damaging Winds in Pennsylvania, August 13 to 16, 20161 death · 2 injured · 52 kt wind · 6 events
- Wildfire in California, August 13 to 26, 2016$1.5 million · 1 event
- Damaging Winds in New York, August 13, 2016$241,000 · 50 kt wind · 21 events
- Flash Flood and Flooding in Massachusetts, August 13 to 14, 2016$181,000 · 50 kt wind · 23 events
- Damaging Winds and Lightning Strike in Connecticut, August 13, 2016$96,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Florida, August 13, 2016$70,000 · EF0 · 3 events
- Flash Flooding and Flooding in Illinois, August 13 to 17, 2016$36,000 · 14 events
- Damaging Winds and Lightning Strike in Connecticut, August 13 to 14, 20161 injured · $27,000 · 61 kt wind · 10 events
- Flash Flood and Damaging Wind in Texas, August 13, 2016$40,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, August 13, 2016$35,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655502, 655503, 655504, 655506, 655508, 655509, 655514, 655521, 655523, 655524, 655525, 655526, 655528, 655530, 655532, 655533, 655534.